MAUDE Adverse Event Report: DEPUY SPINE INC NAV 2.4MM DRILL FOR 3.5MM SCRW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC NAV 2.4MM DRILL FOR 3.5MM SCRW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 2020-00-224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from canada reports an event as follows: it was reported that during a procedure on an unknown date, the drill bit broke.There was no patient consequence.This report is for a symphony drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: date of event is an unknown date in 2022.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for nav 2.4mm drill for 3.5mm scrw was conducted identifying that lot number pr127550 was released in one batch.¿ batch1: lot qty of 483 units were released on june 29, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that nav 2.4mm drill for 3.5mm scrw was bent.No broken pieces were observed.A dimensional inspection was performed for the nav 2.4mm drill for 3.5mm scrw and met specifications.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended and/or excessive forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the nav 2.4mm drill for 3.5mm scrw would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NAV 2.4MM DRILL FOR 3.5MM SCRW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13770897
Report Number1526439-2022-00402
Device Sequence Number11788341
Product Code OLO
UDI-Device Identifier10705034530710
UDI-Public(01)10705034530710
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-224
Device Catalogue Number202000224
Device Lot NumberPR127550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown